I am an 18 year old female, about 120 lbs. With not previous STDs.
For the last 5 or so months I have been sexualy active with a partner (male, with no previous partners). And for the last couple months I have had what appears to be usual UTI symptoms and have been treated with Amox, which clears up the pain (horrible burning sensation when I pee, a constant urge to use the restroom..etc.) but doesnt prevent all the symptoms from reaccuring just a few days or weeks later. My symptoms clear up, with the help of Amox, within at least 3 of 4 days.The symptoms usually flair up after having sex, but not always.
My question is simple
1. Could this "UTI" really be an STD contracted from my partner?
2. Should we both get tested?
3. Currently I am being treated for a neurological disorder. I am taking 100 mg of Methadone twice a day and other various narcotics...could all this burning and pain be some strange side affect of that medicine or of the cronic migraine I am being treated for?
The symptoms of UTI and some STDs--especially chlamydia or gonorrhea, sometimes herpes--can be very similar. However, symptoms are classical for UTI and that's probably what you have. (By classical symptoms I mean burning on urination, urgent urination with small urine volumes, and sometimes cloudy or faintly bloody urine. STDs usually cause mostly the urinary burning, but less frequently urgency and small urine volumes.) And UTIs commonly are triggered by sex, hence the now-outmoded term "honeymoon cystitis".
The problem may be your treatment. Amoxicillin is not active against many bacteria that commonly cause UTI, and generally not a recommended treatment. You might be getting only partial suppression of your infection, which hasn't actually been eradicated. Nowadays providers usually do not due a urine culture to identify the exact cause and to test the organism for antibiotic susceptibility. But those tests (culture and sensitivity, or "urine C&S") are always recommended when UTIs are persistent or recurrent; it sounds like that's what you need. Also, if your neurological disorder affects bladder function, that is a huge risk for UTI, often with antibiotic-resistant bacteria.
That said, you could have more than one problem. Your risk for STD depends on information you don't provide: how recently either you or your partner have had other partners, for example. On the other hand, it would be unusual to get either gonorrhea or chlamydia while taking amoxicillin.
Return to your primary care provider and discuss these issues. Make sure you have a urine C&S, not just urinalysis; and if in doubt about the STD risk issue, ask about testing. If you think the STD risk is low, you probably should wait until the next flare-up of your symptoms, then see your provider before you take amoxicillin or any other antibiotic.
I have same symptoms peein a lot in little amounts and it burns a lot and little blood sometimes but it also burns Wen I'm not peein Wat does that mean and my lower back on sides hurt bad I'm scared bc I have had three sex partners but I get uti's a lot buy is never burned while not urinating I don't think its been awhile since I had one
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.